Alert archive / Utah / Flash Flood Watches in 2008
Flash Flood Watch 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Oct 3, 2008, 2:22 PM MDT. It took effect at Oct 4, 2008, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 2:22 PM MDT (20:22 UTC)
- In effect from
- Oct 4, 2008, 12:00 PM MDT
- Expired
- Oct 5, 2008, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Oct 3, 9:37 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 3, 9:37 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 937 AM MDT FRI OCT 3 2008 .SYNOPSIS...A POTENT PACIFIC STORM SYSTEM WILL IMPACT THE REGION THROUGHOUT THE UPCOMING WEEKEND. && .DISCUSSION...STRONG RIDGE WHICH IMPACTED THE GREAT BASIN FOR THE LAST SEVERAL DAYS HAS NOW MOVED OFF INTO COLORADO. A DECENT...BUT NOT OVERLY STRONG SOUTHWEST FLOW WILL NOW SETTLE ACROSS THE STATE AHEAD OF THE STRONG STORM SYSTEM EXPECTED TO MOVE INTO THE GREAT BASIN SATURDAY AND SUNDAY. THE REMNANTS OF A WEAK SHORTWAVE TROUGH CONTINUES TO EJECT NORTHEAST ACROSS THE NORTHERN PORTION OF THE FORECAST AREA THIS MORNING AND WILL KEEP VIRGA SHOWERS GOING OVER THE VALLEYS AND A FEW RAIN SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. AS SHORTWAVE LIFTS NORTHEAST AS IT WEAKENS...EXPECT THIS ACTIVITY TO REMAIN BENIGN UNTIL THIS EVENING WHEN MOISTURE BEGINS TO FILL IN ACROSS THE CWA FROM THE NORTHWEST. FORECAST IN GOOD SHAPE WITH NO UPDATES NEEDED AT THIS TIME...ALTHOUGH THIS COULD CHANGE BEFORE THE AFTERNOON PACKAGE. MORE THAN AMPLE MOISTURE WILL BE PRESENT BY SATURDAY MORNING FOR WIDESPREAD PRECIPITATION WITHIN THE PRE-FRONTAL ENVIRONMENT DURING THE DAY SATURDAY. && .AVIATION...SURFACE WINDS ARE EXPECTED TO STAY FROM THE SOUTH THROUGHOUT THE REST OF THE DAY TODAY AS UPSTREAM SYSTEM CONTINUES EASTWARD. A 20 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST FOR A FEW HOURS BETWEEN 22Z AND 03Z EXISTS. THERE IS ALSO A 10 PERCENT CHANCE THAT SOME LIGHT SHOWERS COULD FALL AT THE SLC TERMINAL. CEILINGS SHOULD REMAIN ABOVE 7000FT AGL THROUGHOUT THE DAY. HOWEVER...CEILINGS WILL BEGIN DROPPING SIGNIFICANTLY AFTER 06Z TONIGHT AS THE A POTENT PACIFIC SYSTEM BEGINS TO AFFECT THE AREA. && .HYDROLOGY...MOISTURE WILL INCREASE ACROSS THE REGION TONIGHT THROUGH SATURDAY WITH THE APPROACH OF A POTENT PACIFIC STORM SYSTEM. SCATTERED TO NUMEROUS SHOWERS CAN BE EXPECTED SATURDAY IN THE PRE-FRONTAL ENVIRONMENT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL IS EXPECTED SATURDAY EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE STATE AHEAD OF...ALONG...AND BEHIND THE COLD FRONT. THIS RAINFALL WILL RESULT IN AN INCREASED THREAT FOR LOCAL FLASH FLOODING...ESPECIALLY IN SLOT CANYONS...SMALL STREAMS...NORMALLY DRY WASHES AND RECENT BURN SCARS. && .FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION TODAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS MOST WESTERN VALLEYS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS...THUS SEVERE FIRE WEATHER CONDITIONS ARE NOT EXPECTED. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION OVER THE WEEKEND...PRODUCING WIDESPREAD PRECIPITATION ACROSS THE STATE...AND WILL DROP SNOW LEVELS TO NEAR 8000 FEET BY EARLY SUNDAY MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION/HYDROLOGY...YOUNG FIRE WEATHER................SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 6:47 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 647 AM MDT FRI OCT 3 2008 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 647 AM MDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY ACROSS THE HIGHER TERRAIN AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA SATURDAY AND SUNDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:44 PM MDT | Winter Storm Warning | SLC | 45 hr |
Nearby
Flash Flood Watches in Utah, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.